Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

July 16, 2016Butler County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 16, 2016, 4:49 PM CDT for Butler County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2016, 4:49 PM CDT (21:49 UTC)
Expired
Jul 16, 2016, 5:15 PM CDT
In force
26 min
Issued by
NWS Mobile, AL

County Butler County, AL

The radar

The Ft Rucker radar (KEOX), 113 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 631 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
631 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

412 
WWUS84 KMOB 162149
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
449 PM CDT SAT JUL 16 2016
 
ALZ057-162215-
BUTLER AL-
449 PM CDT SAT JUL 16 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...BUTLER
COUNTY UNTIL 515 PM CDT...

AT 448 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR GEORGIANA...
OR 11 MILES SOUTHWEST OF GREENVILLE...MOVING NORTH NEAR 20 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...GEORGIANA AND MCKENZIE. 

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3166 8645 3166 8649 3165 8650 3154 8652
      3153 8676 3159 8688 3160 8689 3195 8688
      3195 8646
TIME...MOT...LOC 2148Z 182DEG 20KT 3168 8671 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 16, 4:20 PM CDT, 29 minutes earlier.

Area forecast discussion, Jul 16, 4:20 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
420 PM CDT SAT JUL 16 2016

.NEAR TERM /Now Through Sunday/...Our forecast area remains within a
weak flow pattern aloft this afternoon between upper level ridges of
high pressure located over the Desert Southwest and over the Western
Atlantic Ocean. A very moist airmass remains in place across the
region, with precipitable water values mostly ranging between 2.0
and 2.2 inches, and scattered showers and a few thunderstorms have
developed along the advancing seabreeze and other outflow boundaries
from earlier convection. The latest RAP and HRRR continue to hint
that convection may continue to develop and increase in coverage
farther inland over interior southeast MS and southwest AL through
the reaminder of the afternoon into early evening along an axis of
higher moisture/PWAT. Coverage of showers and storms should
otherwise gradually decrease across the forecast area this evening
with loss of daytime heating.

The upper level ridge of high pressure will gradually build westward
across the region through Sunday. Despite the building ridge, the
advancing seabreeze along with other outflow boundaries will
interact with plentiful deep layer moisture (precipitable water
values 1.75 to 2.0") and instability (MLCAPE values 1000-2000 J/KG)
to produce another round of scattered showers and thunderstorms
across the region. We have POPs increasing to 30-50% range inland
during the late morning and afternoon. Hot and humid conditions
otherwise prevail with highs ranging in the upper 80s to lower 90s
near the coast and  beaches to the lower to mid 90s inland. Maximum
heat indices 100-105. /21

.SHORT TERM /Sunday night Through Tuesday night/...An upper ridge
stretching west over the Southeast and Lower Mississippi River shifts
west to become an upper high situated over the Central/Southern
Plains by Tuesday as an upper trough digs south over the Eastern
Seaboard. A surface ridge stretching west over the northern Gulf
coast becomes less well defined over the Southeast as a weak surface
front gets pushed south across the Appalachians by energy digging
into the trough. The boundary does not make it far enough south to
push the soupy airmass (precip h20 values around 2") away.

For the forecast...with the upper ridge remaining in control,
subsidence keeps temps above seasonal levels through the period (low
to mid 90s for highs, low to mid 70s for lows). With a very moist
airmass helping to counteract the subsidence from the ridge, around
seasonal chance of rain are expected. Also, the above seasonal temps
and humidity will help daytime heat indices to rise into the 102 to
106 degree range over the area.

/16

.LONG TERM /Wednesday Through Saturday/...The upper ridge over the
Plains gets flattened in the extended by shortwave energy moving east
over the US/Ca border. The GFS is also advertising a westward
shifting of the ridge, bringing a return of near seasonal temps whilst
the ECMWF keep the ridge centered over the plains, keeping a temps
above seasonal. Have went with a blended approach for temps, with
temps a bit above seasonal in the extended. The shifting ridge in the
GFS also brings a drop in precip chances, especially Wednesday through
Thursday as a drier airmass passes over the fa from the East. by
Friday, the moisture has returned in the GFS with pops rising closer
to seasonal levels. Have went with a blended approach with pops. This
keeps our climatological daytime scattered with isolated overnight
rain regime through the extended.

/16

&&

.MARINE...A ridge of high pressure will remain the dominant feature
over the marine area through the middle of the week, and will
maintain a mostly light onshore flow pattern. Scattered showers and
storms remain possible each day, a few capable of producing frequent
lightning, strong winds and locally higher waves, heavy rainfall,
and possibly a few mainly morning waterspouts. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      73  91  74  91 /  20  40  20  30
Pensacola   77  91  77  92 /  20  40  20  30
Destin      79  90  79  91 /  20  40  20  30
Evergreen   72  93  72  93 /  30  50  20  40
Waynesboro  73  94  71  94 /  30  50  20  40
Camden      73  93  73  94 /  30  50  20  40
Crestview   72  94  72  95 /  20  40  20  30

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 16, 5:03 AM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
503 AM CDT SAT JUL 16 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-171200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
503 AM CDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS DEVELOP ACROSS THE FORECAST AREA TODAY. A FEW STORMS
COULD BECOME STRONG...ACCOMPANIED WITH BRIEF STRONG...STRAIGHT LINE
WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. STORM MOTIONS LOOK TO
BE SLOW ENOUGH SUCH THAT ASSOCIATED LOCALLY HEAVY RAINS COULD LEAD TO
RUNOFF AND ISOLATED CASES OF NUISANCE TYPE FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS DEVELOP ACROSS THE FORECAST AREA DURING THE OUTLOOK
WITH HIGHER CHANCES OCCURRING DURING THE DAYTIME HOURS WHEN BETTER
ATMOSPHERIC INSTABILITY IS PRESENT. A FEW STORMS COULD BECOME
STRONG...ACCOMPANIED WITH BRIEF STRONG...STRAIGHT LINE
WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH FRIDAY.

GMZ630>635-650-655-670-675-171200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
503 AM CDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WINDS...WAVES...AND SEAS WILL BE LOCALLY HIGHER NEAR SHOWERS AND
THUNDERSTORMS THROUGH TONIGHT. FREQUENT LIGHTNING AND LOWER
VISIBILITIES IN HEAVY RAIN CAN BE EXPECTED WITH THE STRONGER STORMS.
ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF A FEW WATERSPOUTS
AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS...WAVES...AND SEAS WILL BE LOCALLY HIGHER NEAR SHOWERS AND
THUNDERSTORMS DURING THE OUTLOOK. FREQUENT LIGHTNING AND LOWER
VISIBILITIES IN HEAVY RAIN CAN BE EXPECTED WITH THE STRONGER STORMS.
ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF A FEW WATERSPOUTS
AS WELL...MAINLY DURING THE EARLY AND MID MORNING HOURS.

In the hours before

Special weather statement, Jul 16, 4:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
449 PM CDT SAT JUL 16 2016

ALZ057-162215-
BUTLER AL-
449 PM CDT SAT JUL 16 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...BUTLER
COUNTY UNTIL 515 PM CDT...

AT 448 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR GEORGIANA...
OR 11 MILES SOUTHWEST OF GREENVILLE...MOVING NORTH NEAR 20 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...GEORGIANA AND MCKENZIE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3166 8645 3166 8649 3165 8650 3154 8652
      3153 8676 3159 8688 3160 8689 3195 8688
      3195 8646
TIME...MOT...LOC 2148Z 182DEG 20KT 3168 8671

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 5:57 PM CDTSpecial Weather StatementMOBChoctaw48 min
Jul 16, 6:54 PM CDTAreal Flood AdvisoryMOBChoctaw3 hr

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.